ABBOTT VASCULAR INC. MINI TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Back to Search Results |
| Model Number |
1012269-12 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the mildly calcified and mildly tortuous anatomy such that the balloon became damaged and subsequently ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified, mildly tortuous proximal left circumflex artery.A 1.20x12mm mini trek balloon dilatation was advanced for pre-dilatation; however, ruptured in 5 seconds during the first inflation at 6 atmospheres.Therefore, a 1.5x12mm mini trek balloon was advanced; however, ruptured at 6 atmospheres in 5 seconds.Rotablation was performed and a new trek balloon was used to continue the procedure.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.